Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 242, NWS Kansas City, MO

July 16, 2015Carroll County, Chariton County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 16, 2015, 9:24 AM CDT for Carroll County, Chariton County, Missouri. It took effect at Jul 18, 2015, 2:00 PM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Jul 16, 2015, 9:24 AM CDT (14:24 UTC)
In effect from
Jul 18, 2015, 2:00 PM CDT
Expired
Jul 23, 2015, 6:51 PM CDT
In force
5 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO

The radar

The Pleasant Hill radar (KEAX), 115 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Brunswick (BRNM7).

Action stage
14 ft
Minor stage
19 ft
Moderate stage
27 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 16, 6:50 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 16, 6:50 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 AM CDT THU JUL 16 2015

.DISCUSSION...
Issued at 408 AM CDT THU JUL 16 2015

Nocturnal heavy rainfall event ongoing across northern Missouri this
AM. At 9z...MSAS analysis and latest observations showed the
synoptic scale warm front arching along a line from just north of
STJ southeast through COU and eventually UNO. Heavy rainfall was
occurring just north of this boundary in an area of maximized low-
level convergence near the terminus of a 40-45 kt southwesterly
low-level jet. Aloft...latest data from the SPC meso page shows
several embedded shortwaves rotating along the northern periphery of
the Southern Plains upper ridge...which is undoubtedly providing
large scale synoptic scale ascent for ongoing storm activity. Quick
look at Rapid-Refresh forecast soundings centered on Maryville
reveals warm cloud layer depths of roughly 15 kt...which is allowing
for highly efficient collision and coalescence rainfall production.
Furthermore...experimental layered precipitable water product
(http://www.cat.cira.colostate.edu/sport/layered/blended/lpw.htm)
shows unimpeded Pacific moisture associated with Hurricane Dolores
feeding into our area...as mid/upper-level moisture plume rotates
around the Southern Plains ridge center. So far...have received one
report of 8 inches in Stanberry (west-central Gentry County)and
another 6 inch report in Ravenwood (Nodaway County).

As we continue through the early morning hours...low-level jet axis
will begin to veer with time as 850-hPa low now centered over central
Nebraska continues to track east into the upper Miss Rvr Vly. As
this occurs...heavy rainfall axis will likely begin sliding north
into southern and central Iowa...which should allow for some
improving conditions across northern Missouri. Before this occurs
however...a few more hours of heavy rainfall will be possible...which
will lead to continued problems for the affected counties. Otherwise
today...main warm front will continue lifting north through the area
as sfc low tracks tracks east through central Iowa this afternoon.
Models show redeveloping convection later today along an instability
axis as upstream forcing arrives from yet another approaching shortwave
trough later today. Overall threat for organized severe looks
marginal thanks to weak effective bulk shear magnitudes...but cannot
rule out and isolated strong/severe storm or two east of Route 65 due
to moderately strong instability.

Main concerns heading into the late week and early weekend will once
again be focused on increasing heat problems as thermal ridging
becomes better defined over our region both Friday and Saturday.
Would not be surprised if both days need a heat flags of some
sort...but will allow later shifts to address those concerns pending
additional short term model data. In any event...will highlight
potential in the HWO and experimental situational report.

Rain chances look to increase heading into the late weekend as a
frontal boundary approaches from the north. Arrival of this feature
should result in cooler temps by early next week. Best chance for
severe with this boundary looks to be centered to our north in
closer proximity to the main trough axis and stronger wind fields
across the mid/upper Miss Vly.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 650 AM CDT THU JUL 16 2015

VFR conditions expected through the majority of the fcst period with
winds remaining from the southwest between 10-15 kts. Weak sfc trough
expected to pass through the region late this afternoon which may
generate widely scattered thunderstorm activity. For now...have
maintained VCTS mention from previous fcst until afternoon convective
trends are established. Otherwise...look more clearing skies
overnight with some limited potential for developing VSBY
restrictions at STJ during the early morning hours. With limited
model agreement this far out...confidence is not high enough to
include with current update.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH until 10 AM CDT this morning for MOZ001>008-
     011>017.

&&

DISCUSSION...32
AVIATION...32
Hazardous weather outlook, Jul 16, 6:00 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT THU JUL 16 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
600 AM CDT THU JUL 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 THUNDERSTORMS EXPECTED TO CONTINUE TO IMPACT NORTHERN MISSOURI
THROUGH AT LEAST MIDDAY TODAY WILL EXACERBATE THE ONGOING FLOODING
PROBLEMS DUE TO MODERATE TO HEAVY RAINFALL AND TRAINING OF STORMS.
STORMS WILL ALSO BE POSSIBLE TONIGHT ACROSS THE FORECAST AREA.
ADDITIONALLY... SOME STORMS COULD BECOME STRONG TO POSSIBLY SEVERE...
CONTAINING THE THREAT FOR GUSTY TO DAMAGING WINDS... HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 HEAT INDICES WILL ONCE AGAIN CLIMB INTO THE LOW TO MID 100S ON
FRIDAY AND SATURDAY WITH HIGH TEMPERATURES IN THE 90S.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jul 16, 6:29 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     FLASH FLOOD      MARYVILLE               40.34N 94.87W
07/16/2015                   NODAWAY            MO   LAW ENFORCEMENT

            SEVERAL ROADS IN THE COUNTY REPORTED TO HAVE AT LEAST 7
            INCHES OF WATER FLOWING OVER THEM

&&

LG
Local storm report, Jul 16, 6:32 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 AM     HEAVY RAIN       2 E SKIDMORE            40.29N 95.04W
07/16/2015  E5.70 INCH       NODAWAY            MO   PUBLIC

            FB REPORT OF 5.7 INCHES OF RAIN EAST OF SKIDMORE AND
            STILL FALLING.

&&

LG
Local storm report, Jul 16, 7:04 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HEAVY RAIN       ARKOE                   40.26N 94.83W
07/16/2015  M7.34 INCH       NODAWAY            MO   EMERGENCY MNGR

            EM FORWARDED REPORT FROM AN AUTOMATED GAUGE OF 7.34
            INCHES FALLING IN A 24 HOUR PERIOD

&&

LG
Local storm report, Jul 16, 7:06 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HEAVY RAIN       MARYVILLE               40.34N 94.87W
07/16/2015  M5.29 INCH       NODAWAY            MO   EMERGENCY MNGR

            EM FORWARDED REPORT FROM AN AUTOMATED GAUGE OF 5.29
            INCHES FALLING SINCE MIDNIGHT

&&

LG
Local storm report, Jul 16, 7:13 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     HEAVY RAIN       2 E STANBERRY           40.22N 94.50W
07/16/2015  M9.25 INCH       GENTRY             MO   CO-OP OBSERVER

            RELAYED VIA ALBANY, MO COOP OBSERVER

&&

CGITRO
Local storm report, Jul 16, 9:21 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     FLASH FLOOD      ARKOE                   40.26N 94.83W
07/16/2015                   NODAWAY            MO   LAW ENFORCEMENT

            RT. U CLOSED BOTH DIRECTIONS FROM ARKOE TO KEYSTONE RD.

&&

JWELSH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 10:01 PM CDTSpecial Weather StatementEAXHolt44 min
Jul 15, 10:36 PM CDTSpecial Weather StatementEAXHolt39 min
Jul 15, 10:40 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway35 min
Jul 15, 10:55 PM CDTSpecial Weather StatementEAXGentry, Worth35 min
Jul 15, 10:56 PM CDTSpecial Weather StatementEAXAndrew34 min
Jul 15, 11:01 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry33 min
Jul 15, 11:02 PM CDTSevere Thunderstorm WarningEAXGentry, Worth43 min
Jul 15, 11:16 PM CDTAreal Flood AdvisoryEAXAndrew, Atchison, DeKalb, Gentry, Holt, Nodaway6 hr
Jul 15, 11:41 PM CDTFlash Flood WarningEAXAndrew, DeKalb, Gentry, Holt, Nodaway10 hr
Jul 15, 11:43 PM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more10 hr
Jul 15, 11:45 PM CDTSpecial Weather StatementEAXGentry30 min
Jul 16, 12:01 AM CDTSpecial Weather StatementEAXNodaway29 min
Jul 16, 12:14 AM CDTSpecial Weather StatementEAXAtchison31 min
Jul 16, 12:18 AM CDTAreal Flood AdvisoryEAXAtchison, Gentry, Nodaway, Worth5 hr
Jul 16, 12:33 AM CDTSpecial Weather StatementEAXGentry42 min
Jul 16, 1:19 AM CDTSpecial Weather StatementEAXGentry41 min
Jul 16, 1:39 AM CDTSpecial Weather StatementEAXNodaway21 min
Jul 16, 1:54 AM CDTFlash Flood WarningEAXAtchison, Gentry, Nodaway, Worth8 hr
Jul 16, 2:20 AM CDTRiver Flood WarningEAXAndrew, Nodaway7 days
Jul 16, 2:20 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway7 days
Jul 16, 3:09 AM CDTRiver Flood WarningEAXAtchison, Holt34 hr
Jul 16, 4:36 AM CDTRiver Flood WarningEAXAndrew, Buchanan3 days
Jul 16, 5:09 AM CDTAreal Flood AdvisoryEAXAndrew, Atchison, Holt4 hr
Jul 16, 6:47 AM CDTAreal Flood AdvisoryEAXMercer, Putnam, Sullivan4 hr
Jul 16, 8:33 AM CDTRiver Flood WarningEAXDaviess, Gentry3 days
Jul 16, 8:33 AM CDTRiver Flood WarningEAXDaviess, Livingston3 days
Jul 16, 8:33 AM CDTRiver Flood WarningEAXLinn, Livingston5 days
Jul 16, 8:33 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
Jul 16, 9:43 AM CDTRiver Flood WarningEAXBuchanan5 days
Jul 16, 9:43 AM CDTRiver Flood WarningEAXPlatte10 days
Jul 16, 9:43 AM CDTRiver Flood WarningEAXPlatte7 days
Jul 16, 9:44 AM CDTAreal Flood WarningEAXAndrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more6 hr
Jul 16, 10:23 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Jul 16, 10:23 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline6 days
Jul 16, 10:23 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline7 days
Jul 16, 3:46 PM CDTHeat AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more53 hr
Jul 16, 3:56 PM CDTRiver Flood WarningEAXAndrew, Buchanan55 hr
Jul 16, 4:20 PM CDTSpecial Weather StatementEAXAdair40 min
Jul 16, 4:34 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler, Sullivan41 min
Jul 16, 5:15 PM CDTSpecial Weather StatementEAXAdair45 min
Jul 16, 5:26 PM CDTSevere Thunderstorm WarningEAXAdair, Macon34 min
Jul 16, 5:43 PM CDTSevere Thunderstorm WarningEAXAdair, Macon32 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.